Journal of Applied Mathematics

Wavelet Collocation Method for Solving Multiorder Fractional Differential Equations

M. H. Heydari, M. R. Hooshmandasl, F. M. Maalek Ghaini, and F. Mohammadi

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The operational matrices of fractional-order integration for the Legendre and Chebyshev wavelets are derived. Block pulse functions and collocation method are employed to derive a general procedure for forming these matrices for both the Legendre and the Chebyshev wavelets. Then numerical methods based on wavelet expansion and these operational matrices are proposed. In this proposed method, by a change of variables, the multiorder fractional differential equations (MOFDEs) with nonhomogeneous initial conditions are transformed to the MOFDEs with homogeneous initial conditions to obtain suitable numerical solution of these problems. Numerical examples are provided to demonstrate the applicability and simplicity of the numerical scheme based on the Legendre and Chebyshev wavelets.

Article information

Source
J. Appl. Math. Volume 2012 (2012), Article ID542401, 19 pages.

Dates
First available: 17 October 2012

Permanent link to this document
http://projecteuclid.org/euclid.jam/1350479401

Digital Object Identifier
doi:10.1155/2012/542401

Mathematical Reviews number (MathSciNet)
MR2880825

Zentralblatt MATH identifier
1235.42034

Citation

Heydari, M. H.; Hooshmandasl, M. R.; Maalek Ghaini, F. M.; Mohammadi, F. Wavelet Collocation Method for Solving Multiorder Fractional Differential Equations. Journal of Applied Mathematics 2012 (2012), 1--19. doi:10.1155/2012/542401. http://projecteuclid.org/euclid.jam/1350479401.


Export citation

References

  • A. Carpinteri and F. Mainardi, Fractals and Fractional Calculus in Continuum Mechanics, Springer, New York, NY, USA, 1997.
  • K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
  • K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, NY, USA, 1974.
  • I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999.
  • I. Podlubny, “Fractional-order systems and fractional-order controllers,” Report UEF-03-94, Slovak Academy of Sciences, Institute of Experimental Physics, Kosice, Slovakia, 1994.
  • R. Gorenflo and F. Mainardi, “Fractional calculus: integral and differential equations of fractional order,” in Fractals and Fractional Calculus in Continuum Mechanics, vol. 378, pp. 223–276, Springer, Vienna, Austria, 1997.
  • W. R. Schneider and W. Wyss, “Fractional diffusion and wave equations,” Journal of Mathematical Physics, vol. 30, no. 1, pp. 134–144, 1989.
  • Y. Li, “Solving a nonlinear fractional differential equation using Chebyshev wavelets,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 9, pp. 2284–2292, 2010.
  • K. Diethelm and N. J. Ford, “Multi-order fractional differential equations and their numerical solution,” Applied Mathematics and Computation, vol. 154, no. 3, pp. 621–640, 2004.
  • K. Diethelm and Y. Luchko, “Numerical solution of linear multi-term initial value problems of fractional order,” Journal of Computational Analysis and Applications, vol. 6, no. 3, pp. 243–263, 2004.
  • K. Diethelm, “Multi-term fractional differential equations multi-order fractional differential systems and their numerical solution,” Journal Européen des Systèmes Automatisés, vol. 42, pp. 665–676, 2008.
  • A. M. A. El-Sayed, A. E. M. El-Mesiry, and H. A. A. El-Saka, “Numerical solution for multi-term fractional (arbitrary) orders differential equations,” Computational & Applied Mathematics, vol. 23, no. 1, pp. 33–54, 2004.
  • A. M. A. El-Sayed, A. E. M. El-Mesiry, and H. A. A. El-Saka, “Numerical methods for multi-term fractional (arbitrary) orders differential equations,” Applied Mathematics and Computation, vol. 160, no. 3, pp. 683–699, 2005.
  • A. M. A. El-Sayed, I. L. El-Kalla, and E. A. A. Ziada, “Analytical and numerical solutions of multi-term nonlinear fractional orders differential equations,” Applied Numerical Mathematics, vol. 60, no. 8, pp. 788–797, 2010.
  • V. Daftardar-Gejji and H. Jafari, “Solving a multi-order fractional differential equation using Adomian decomposition,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 541–548, 2007.
  • J. T. Edwards, N. J. Ford, and A. C. Simpson, “The numerical solution of linear multiterm fractional differential equations: systems of equations,” Manchester Center for Numerical Computational Mathematics, 2002.
  • K. Diethelm and N. J. Ford, “Numerical solution of the Bagley-Torvik equation,” BIT. Numerical Mathematics, vol. 42, no. 3, pp. 490–507, 2002.
  • J. L. Wu, “A wavelet operational method for solving fractional partial differential equations numerically,” Applied Mathematics and Computation, vol. 214, no. 1, pp. 31–40, 2009.
  • Ü. Lepik, “Solving fractional integral equations by the Haar wavelet method,” Applied Mathematics and Computation, vol. 214, no. 2, pp. 468–478, 2009.
  • Y. Li and W. Zhao, “Haar wavelet operational matrix of fractional order integration and its applications in solving the fractional order differential equations,” Applied Mathematics and Computation, vol. 216, no. 8, pp. 2276–2285, 2010.
  • M. U. Rehman and R. A. Khan, “The legendre wavelet method for solving fractional differential equations,” Communication in Nonlinear Science and Numerical Simulation, vol. 227, no. 2, pp. 234–244, 2009.
  • N. M. Bujurke, S. C. Shiralashetti, and C. S. Salimath, “An application of single-term Haar wavelet series in the solution of nonlinear oscillator equations,” Journal of Computational and Applied Mathematics, vol. 227, no. 2, pp. 234–244, 2009.
  • E. Babolian, Z. Masouri, and S. Hatamzadeh-Varmazyar, “Numerical solution of nonlinear Volterra-Fredholm integro-differential equations via direct method using triangular functions,” Computers & Mathematics with Applications, vol. 58, no. 2, pp. 239–247, 2009.
  • M. Tavassoli Kajani, A. Hadi Vencheh, and M. Ghasemi, “The Chebyshev wavelets operational matrix of integration and product operation matrix,” International Journal of Computer Mathematics, vol. 86, no. 7, pp. 1118–1125, 2009.
  • M. H. Reihani and Z. Abadi, “Rationalized Haar functions method for solving Fredholm and Volterra integral equations,” Journal of Computational and Applied Mathematics, vol. 200, no. 1, pp. 12–20, 2007.
  • F. Khellat and S. A. Yousefi, “The linear Legendre mother wavelets operational matrix of integration and its application,” Journal of the Franklin Institute, vol. 343, no. 2, pp. 181–190, 2006.
  • M. Razzaghi and S. Yousefi, “The Legendre wavelets operational matrix of integration,” International Journal of Systems Science, vol. 32, no. 4, pp. 495–502, 2001.
  • A. Kilicman and Z. A. Al Zhour, “Kronecker operational matrices for fractional calculus and some applications,” Applied Mathematics and Computation, vol. 187, no. 1, pp. 250–265, 2007.